Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
42 Posts
Discussion Starter · #1 ·
I have just started taking this antispasmodic (bentyl) today. I took the first dose about 9 hours ago and just took my second dose. I just spent the last 20 minutes on the can with a very painful bowel movement. This was not like a normal bowel movement for me.Actually i have had 3 bowel movements in the last 2 hours each worse than the last. I am wondering is there like a cleaning out period with Bentyl and once you start taking it regularly will it not cause your colon to go berzerk. Does it cause the part of the bowel to react violently until the first dose has passed or can it actually make the IBS worse. I would appreciate it someone could post what it was like when they first took Bentyl and if it is normal to have an angry stomach until your body adjusts to it. Thanks.......Lorne[This message has been edited by lorne (edited 03-24-2000).]
 

·
Registered
Joined
·
581 Posts
Hi there,I first took bentyl back in June of last year, I had no ill effects (well, not like the ones you are experiencing). The bentyl caused 2 things to happen for me. It made me extremely tired, and it also made me dry, dry eyes, dry skin, dry mouth, dry everyplace! i had to stop it, I just couldn't stand all that dry stuff. The bentyl worked fine as far as the anti-spasmotic qualities go, helped with my cramping and pain but since it isn't an anti-diarrheal, it didn't do squat for my actual D. Also, with the bentyl I had to take it daily, as a maintenance medication, for it to be effective. I have since switched to Levsin SL, I drop one under my tongue when I start to get cramps and off I go. Only taken as needed and again, helps tremendously with the cramping, but doesn't touch the diarrhea problem.Maybe you are having a funky reaction to it. If I were you I would give it another couple of days and see how it goes, if no better, I would stop it and ask your doctor for an altenative.
 

·
Registered
Joined
·
299 Posts
I think I replied about this yesterday..I toohave just started Bentyl...this is my third dayHave not had any D with it yet...I never suffer much with pain, so can't evalutatethat..it does make me groggy thoughMy GI specialist told me to take it alongwith immodium and my anti-anxiety med too.He prescribed 4 per day (Bentyl) I have onlybeen taknig 2.or I would be a zombie.Think its too early to tell how it will workfor me...but thought since you just startedit too, you'd be interested in thisj
 
G

·
I have been taking Bentyl since April of last year, as needed. It really helped me alot because I was having severe pains in my abdomen and alot of gas bubbles in my intestine. For me it took away the pain and got rid of the gas bubbles. The only thing was that later on I had to reduce the 1 pill to 1/2 pill since I was fatigued with the 1 pill. Your symptoms are probably alot different than mine. Hope you get better.
 

·
Registered
Joined
·
42 Posts
Discussion Starter · #5 ·
Thanks all for comments so far. I have never really had much of a problem with cramping or pain just always have an urge to go to the bathroom . Only get D occasionally but when i do it is really bad. Funny thing is when i am working i can zone out my problem and just about have a normal bowel other than constant gas. I seem to have a problem when i am idle on my days off with nothing to do or after eating a huge meal which i never do at work. I was just trying to figure out if this drug was gonna help me and how i should use it. I guess only time will tell. Lorne
 

·
Registered
Joined
·
1 Posts
I've been on bentyl since I was 6. It has worked wonders for me! But yes I do get the very painful stomach cramps like you was talking about when u have a bowel movement. It's inconvenient. But the pill works great!! I love it. It does make me drowsy so I usually only take it at night if I have to. But I've been on it so long that I only take it as needed now.
 

·
Registered
Joined
·
210 Posts
when I was on bentyl many years ago,it stopped me from going to the bathroom as much.if im not mistaken they cant prescribe it for long because it will make your intestines stop working altogether..its just a part time drug...have ever heard of pooing too much on bentyl
 
1 - 7 of 7 Posts
Top